MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive result durng validation when using seraclone anti-n (mns2) with n negative ortho diagnostics rrbcs as a negative control.The result was 3+ positive.The customer provided the complaint sample seraclone anti-n (mns2) and 4 ortho diagnostics rbcs (2 antigen negative and 2 antigen positive cells) for investgational testing.The complaint material was received at bmd on january 12th, 2023.The investgation of this complaint is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false positive results when using seraclone anti-n (mns2) with n negative ortho diagnostics rrbcs as a negative control.The customer stated that the result was 3+ positive instead of negative.The customer provided a product sample of seraclone anti-n (mns2) for investigational testing and also four ortho diagnostics reagent red blood cells (2 x n antigen negative and 2 x n antigen positive cells).During our communication with the customer we realized that the customer was not working according to the instructions for use (ifu).The customer said they used the 0.8% cells straight from the bottle.She said that she would use about 3-5 drops.Due to the lower cell concentration she used some more drops.According to the ifu one drop (50 l) of a 3 to 5% suspension of red blood cells in isotonic saline must be used.Based on the deviation from ifu, the complaint was reclassified as a non reportable incident.Still, our quality control laboratory tested the complaint sample provided by the customer and their retention sample with the unwashed panel cells of ortho which was not according to the ifu and received false positive results.Then our quality control laboratory washed the panel cells.Unfortunately, the amount of washed cells was so low that no tests could be performed.So our quality control laboratory tested the complaint sample and the retention sample with biotestcell according to the ifu.All positive and negative reactions were correct.We did not observe any false positive reaction.Based on the investigation this complaint was classified as confirmed- epp (expected product performance).Both, the complaint sample and the retention sample reacted as expected when the red blood cell suspensions were prepared according to the instruction for use.We only observed false positive reactions at the moment when our quality control laboratory used the unwashed reagent red blood cells of ortho which was not according to the instruction for use (ifu).We would like to refer to the note in the ifu: "manual techniques are to be performed according to the manufacturer´s instructions.Each deviation from these instructions is the sole responsibility of the user.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key16173109
Report Number9610824-2022-00074
Device Sequence Number16720340
Product Code QHR
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)231103(10)9212050-01
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
125225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Catalogue Number808415100
Device Lot Number9212050-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORTHO REGAENT RED BLOOD CELLS; ORTHO REGAENT RED BLOOD CELLS
Patient SexUnknown